The Lupus Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
23 Posts
Discussion Starter · #1 ·
Hello everyone, I just got home yesterday from the hospital and I'm scared. I never want to go though something like this again. I wrote before about my mom having Alzheimers. She was staying at my house, I had come home from work to go to church with her and the kids. I think I started to lose it then. That night my two sisters had come over because they were worried about me. I was saying things like my grandparents were going to help me with my mom and they are dead, a lot of things that I was saying were scaring my kids and my family. That night I wouldn't let Shawn my husband go to sleep or myself and I had been with out sleep for a couple of days. I was scared that Shawn's heart would stop I was scared I would die if I went to sleep. Monday morning Shawn and My mom took me to the doctors. I don't remember to much about it. I wouldn't let them test me. Now this is coming from a shy person. I was acting crazy. Shawn Had to take me to the emergency room. I was screaming and I thought I was dieing It was so real to me. It took Shawn and hes a big man and other nurses to hold me down. They gave me a shot of something and I slept. I stayed in the hospital for 3 days on the phyc word I don't know if thats what you call it or not.
The doctors say it was a melt down, they are saying that between no sleep and the lupus and the prednisone and the stress of trying to figure out what we need to do for mom I just lost it. Can the lupus do something like this to you? I'm scared, I scared my family so bad. I never want to do something like this agian. I am weening down on the prednisone now, I am taking 1 pill a day
I'm still having a hard time remembering thing very good. Mom is staying over at my one sisters house. They came over here yesterday when I got out of the hospital, they are all worried about me. I'm scared that if I start to worry to much about what we are going to do with mom, the same thing might happen agian. I don't know what to do? I know that I am a big confort to my mom. Yesterday I took her for a 4 wheeler ride and it was nice to see her haveing fun. I need to get set up with this thrapast, I no he cant see me untel next week. Could the lupus really do this to me? It was so real so real I really thought I was dieing. I was screaming at the hospital I wouldn't let shawn go I bit shawn. This is so not like me, there is no way on earth I would act like that. Why Why? Has anyone had something like this happen to them before? I'm scared I don't know what I can handle or what I shouldn't try to handle. Well I will stop rattling on my neck is starting to hurt.
Love Susie
 

·
Registered
Joined
·
1,018 Posts
marie - I'm sure someone else will be on here soon, but in the meantime, just in case you are hanging around waiting for a reply - read the thread entitled Lupus and the brain. There are several people in there talking about Lupus and how it can cause depression and anxiety attacks. I haven't had that particular problem (that I know of - I live alone) but I wanted to point you over in that direction while we wait for someone experienced to talk to you. Hang in there and lots of hugs.
 

·
Registered
Joined
·
72 Posts
hiya maria, i havnt had anything like that, but i know from experiance that stress and emotional stress can cause havoc...there is only so much anyone can handle at one time. i can't help, but didn't want you to think you were alone..:there: i hope you are feeling calmer soon, and try not to worry...we are all here for you:) :hug:
 

·
Registered
Joined
·
62 Posts
Wow Marie,
You really have been through alot, but it seems you are getting back to reality now. It sounds to me like a psychosis episode, most likely caused by Cortisone. What dosage are you on, and for how long? As you know Prednison can cause problems sleeping, and severe modd swings (even Mania/psychosis). Lack of sleep the medication and the associated stresses of well....life, could all contribute to your "episode". Always in these circumstances we first look closely at the Medications and thier possible side effects, since these are the most likely suspects and also the eaisiest to fix. You are very lucky to have a family that watches out for you, and it sounds like they did exactly the right thing, a big Applause to them:wink2:

I hope things go better for you in the future and you don't have anymore of these experiences.

LG
Monique
 

·
Registered
Joined
·
4,444 Posts
Lack of sleep alone can cause people to "lose it", add into that prednisone and the possibility of lupus affecting the brain and that chances go up dramatically. I hope you can talk to your GP or your rheumy about what happened and have a plan in place for the future to reassure you and your family - by knowing about the steps to take to prevent it from reaching that level again. Even just having a very good sleeping medication could help greatly, and there are some that just cannot handle prednisone at higher dosages. These are definitely issues to discuss with your rheumy at the next appointment.

I'm glad you had your family there to help you, and you sound much better already. Take care... (((hugs)))
 

·
Registered
Joined
·
2,404 Posts
Hello I had a really major brain episode sometime ago and was doing all sorts of crazy things in hospital including banging my head on the floor. I am fine now but just wanted you to know that these things can happen. Mine was totally Lupus caused and like you I felt like I was dying, couldn't even get to a toilet,had to have bed rails up etc. It passes but please be gentle on yourself.
x Lola
 

·
Registered
Joined
·
1,640 Posts
Yes,

Lupus, can really mess us up..in our brains, hon. Don't beat yourself up, over it. Focus on getting better, and getting the rest, you need to recover.

I have been psychotic with lupus flares..I am just coming out of another episode myself.

I hope you begin to feel much better soon...I agree, good sleep is essential to keep from becoming so ill. Sleep, can be elusive, when we are under so much stress, or in pain..or depressed.

Take Care and Best Wishes,
Sandy
 

·
Registered
Joined
·
23 Posts
Discussion Starter · #8 ·
Thank-you so much you guys. So much good info, I took a ambien tonight and I slept good for about 3 hrs. but I'm going to go lay back down in a little bit. I am going to go to work tomorrow so I will need to get up at 4:00 in the morning. I know my family worries about me getting to tied, but I think I will be fine. I'm going to have to talk with my boss and let him know what was going on last Monday and why I wasn't to work and that I was in the hospital and that I'm going to be late this Monday because I have that psychiatrist appointment at 7:00 in the morning. I don't really want anyone else to know about it. I am so thankful for this group site.
Thank-you for talking with me.
The prednisone I am taking is 20 mg and I am on one pill a day for 13 more days and then I will be finished with it. Yesterday I had a cup of coffee and I was wishing I didn't because I could feel myself getting shacky. Maybe I will just have a little cup this morning before work, I'm sure I will sweat it out in the frist hr.
 

·
Registered
Joined
·
6,152 Posts
Hi Susie

Im glad you are feeling somewhat better. It must have been so scary for you and your family:hugbetter:

I just wanted to ask you something about the prednisone. From your previous posts I think you have been on 60mg per day for a month, then 40mg for a month and now 20mg. Is that right? If thats the case I would have real concerns about you suddenly dropping from 20mg per day to nothing at all:worried:

Prednisone needs to be tapered off slowly because what its actually doing is taking over the function of your adrenal glands. Because of this, your own adrenal glands get lazy and dont work so tapering slowly off the pred is crucial in order to give your glands a chance to 'wake up' and start working naturally again. It seems to me that being on pred for three months is more than enough to warrant a slow taper off the drug:worried: Adrenal failure is extremely serious and can be fatal so I just wanted to alert you to that.

Can you talk to your doctor about how you should stop the pred? It seems prudent to me that you should come down to a much lower dose than 20mg before stopping it completely. The body produces approximately the equivalent of a 7.5mg dose per day so really anything over that amount needs to be tapered back very slowly. Indeed many doctors will taper slowly even when someone is on a low dose (like me) of 5mg. Im tapering at 4mg for two months, 3mg for two months and then 2.5mg by the time of my next rheumatology review.

The episode you described could well have been caused by the pred. Even a small increase in my pred dose sees my mood swinging quite badly. Some people cant tolerate pred at all because of the psychosis it induces in them. Everyone is different though and it could have been a combination of factors but I wouldnt discount the pred as the culprit.

Please let us know how you are doing and talk to your doctor before completely stopping the pred at 20mg.

Take good care and best of luck on Monday. Mention the pred to your psychiatrist.

Joan:rose:
 

·
Registered
Joined
·
23 Posts
Discussion Starter · #10 ·
Hi Joan,
The prednisone that I'm on is 20mg. I started with 1 pill 3 times a day for 7 days then 1 tab 2 times for 14 days then 1 tab for 14 day. I am on the 1 tab a day now. I have about 11 more days to go on it then I will be finished. I am feeling alot better now, but I am looking forward to my monday appointment and I know that the hospital has given the psychiatrist my info. Thank-you so much for writing me. I hope you all have a very nice sunday today.
Love Susie
 
1 - 10 of 10 Posts
Top